MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Catalog Number 03.111.501
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent an open reduction internal fixation (orif) surgery for a distal radius fracture.During the surgery, the surgeon tried to insert a kirschner wire into the distal area of a variable angle (va) locking compression plate (lcp) two-column volar distal plate using a guiding block.However, the wire interfered with the plate and could not be inserted.After the surgery, it was confirmed that the k-wire could pass through the plate directly.But when they tried to use the k-wire on the guiding block directly, sometimes the k-wire would not pass through.Also, when used in combination with the tightly connected guiding block and plate, the k-wire could not pass through them too.The surgery was completed successfully although it was not reported how the surgery was finished.The surgery was delayed by less than thirty (30) minutes.There was no adverse consequence to the patient.This report is for one (1) guide block.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6.Device history lot: part: 03.111.501.Lot: 3727746.Manufacturing site: haegendorf.Release to warehouse date: 31.May.2011.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: visual investigation: the guidingblock f/2-column dist-rad-pl2.4 is intact, nothing is broken off or bent.The fixing screw also is intact, the thread is neither worn nor damaged.Functional test: a functional test was conducted on a va-lcp-2-column drp2.4 volar from a demonstration set.Applying correct surgical technique, the failure as per event description could not be reproduced.Before tightening the guiding block to the plate, it was aligned with a diameter 1.25 mm measuring kirschner wire.The guiding block passed the functional test successfully.The root cause was identified during the performed cq evaluation as user related and therefore the in the investigation flow listed remaining investigation steps, document/specification review and dimensional inspection are not required.Conclusion: the guiding block was sent back together with an unknown diameter 1.19 mm kirschner wire.Applying correct surgical technique, the failure as per event description could not be reproduced and the complaint condition therefore is not confirmed.Before tightening the guiding block to the plate, it was aligned with a correct 1.25 mm kirschner wire.The guiding block passed the functional test successfully.The surgical technique specifies the use of 1.25mm kirschner wires.The alignment with the plate might be also done before tightening with the drill sleeve.Once the guiding block properly was aligned to the plate the 1.25 mm kirschner wire as well as the drill sleeve passed the bores as intended.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR TWO-COLUMN PLATE/NARROW 6H HD/LT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8034438
Report Number8030965-2018-57870
Device Sequence Number13797826
Product Code FZX
UDI-Device Identifier07611819394414
UDI-Public(01)07611819394414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.501
Device Lot Number3727746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer10/29/2018
12/17/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date11/20/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1